Alabama, 2002Damaging Wind in Alabama, November 11, 2002
November 11, 2002 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 11, 2:29 AM CST, 16 minutes earlier.
Area forecast discussion, Nov 11, 2:29 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
229 AM CDT MON NOV 11 2002
VERY BUSY MORNING AND WILL BE VERY BRIEF. FRONT CURRENTLY ACROSS
THE CENTRAL SECTIONS WILL PUSH INTO SOUTHERN SECTIONS AND THEN
GENERALLY REMAIN STATIONARY. MODELS DEPICT UPPER TROF TO OUR WEST
DEEPENING AND THEN MOVING ACROSS THE AREA ON TUESDAY. WAVE
DEVELOPS ALONG THE FRONTAL BOUNDARY ACROSS THE COAST...THEN MOVES
ACROSS THE SOUTHERN SECTIONS LATER TONIGHT AND TUESDAY. WILL
GENERALLY KEEP POPS IN THE CHANCE CATEGORY ACROSS NORTH AND CENTRAL
SECTIONS AND THEN HIGHER POPS ACROSS THE SOUTHERN SECTIONS FOR
TODAY AND TONIGHT...THEN LOWER POPS ON TUESDAY.
MUCH DRIER AIR WILL SPREAD INTO THE AREA ON WEDNESDAY AND
THURSDAY...THEN ANOTHER SYSTEM WILL AFFECT THE AREA ON FRIDAY.
HSV 65/45/55/38 2210
BHM 69/48/58/40 3320
MGM 76/55/60/42 8653
.BHM...NONE.
Hazardous weather outlook, Nov 10, 1:00 PM CST, 13 hours 45 minutes before
ALZ001>050-102200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL ALABAMA.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
A STRONG COLD FRONT WILL BE MOVING TOWARDS ALABAMA TONIGHT. AHEAD
OF THIS SYSTEM...EXPECT INCREASING SHOWER AND THUNDERSTORM ACTIVITY.
THIS ACTIVITY SHOULD CONTINUE TO INCREASE IN AREAL COVERAGE AND
STRENGTH THIS EVENING AND INTO TONIGHT. DEWPOINT TEMPERATURES AND
INSTABILITIES WILL CONTINUE TO INCREASE THROUGH THE EVENING AHEAD OF
THIS COLD FRONT. THE STORM PREDICTION CENTER HAS PLACE MUCH OF
NORTHERN ALABAMA UNDER A HIGH RISK OF SEVERE STORMS TONIGHT. THE
COUNTIES UNDER THE HIGH RISK ARE GENERALLY NORTH AND WEST OF
INTERSTATE 59. ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS...
AND EVEN SOME LARGE HAIL MAY BE ENCOUNTERED IN SOME OF THE STRONGEST
STORMS.
A MODERATE RISK OF SEVERE THUNDERSTORMS IS POSSIBLE OVER THE
REMAINDER OF CENTRAL ALABAMA. THE SEVERE RISKS TAPERS OFF FARTHER
SOUTH TO A SLIGHT RISK ACROSS SOUTH-CENTRAL ALABAMA.
ALL PERSONS ACROSS THE STATE NEED TO REMAIN ALERT TONIGHT FOR
RAPIDLY CHANGING WEATHER CONDITIONS...AND SHOULD BE READY TO TAKE
THE NECESSARY SAFETY PRECAUTIONS TO PROTECT LIFE AND PROPERLY.
.SPOTTER CALL TO ACTION STATEMENT...
EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION WILL PROBABLY BE
REQUIRED BY THIS EVENING OVER NORTHWEST ALABAMA. ALL COUNTIES IN THE
HIGH AND MODERATE RISK AREAS WILL PROBABLY BE ACTIVATED AT SOMETIME
DURING THE EVENING AND OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
THIS COLD FRONT WILL STALL OUT ACROSS THE SOUTHERN PORTION OF THE
FORECAST AREA KEEPING A CHANCE OF THUNDERSTORMS IN THE FORECAST ON
MONDAY. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED. THEN ANOTHER UPPER LEVEL SYSTEM WILL MOVE IN FROM THE
WEST ON TUESDAY PUSHING THE RAIN AND THUNDERSTORM ACTIVITY OUT OF
ALABAMA TUESDAY NIGHT.
In the hours before
Local storm report, Nov 11, 1:24 AM CST, 1 hour 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 AM CST MON NOV 11 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM LINCOLN AL 0.75 IN HAIL
11/10/02 TALLADEGA W OF LINCOLN -
CR207/I-20
0707 PM FAYETTE AL WIND DAMAGE
11/10/02 FAYETTE 7 MILE N OF FAYETTE -
HOUSE DAMAGE
0710 PM RUSSELLVILLE AL WIND DAMAGE
11/10/02 FRANKLIN HWY 48 - NEAR RUSSLEVILLE
- TREES AND POWER LINES
DOW
0712 PM FAYETTE AL TORNADO
11/10/02 FAYETTE NRN FAYETTE CNTY -
NUMEROUS HOUSES DAMAGED-
POSSILBE INJURIES - MTF
0725 PM ROGERSVILLE AL 0.75 IN HAIL
11/10/02 LAUDERDALE IN ROGERSVILLE
0726 PM COUNTY WIDE AL WIND DAMAGE
11/10/02 WALKER HWY 13 CLOSED - TREES
DOWN
0732 PM DOUBLE SPRINGS AL 0.88 IN HAIL
11/10/02 WINSTON NEAR DOUBLE SPRINGS
0740 PM POPLAR SPRINGS AL 0.75 IN HAIL
11/10/02 WINSTON HWY 278 AREA
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON LARGE HAIL / NUMEROUS
HOUSES DAMAGED
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON *** 2 INJ ***
10 HOMES DAMAGED -
0755 PM COUNTY WIDE AL 0.75 IN HAIL
11/10/02 CULLMAN WRN PORTION OF CNTY
0815 PM CARBON HILL AL TORNADO
11/10/02 WALKER *** 6 DEAD ***
MAJOR DAMAGES - PREVIOUS
REPORTED AS UNKNOWN # OF
INJURIES - PRELIMINARY
0815 PM CARBON HILL AL TORNADO
11/10/02 WALKER CARBON HILL ELEMENTARY
SCHOOL DAMAGED
0817 PM CULLMAN AL 0.75 IN HAIL
11/10/02 CULLMAN NORTH OF CULLMAN AT
AIRPORT
0832 PM FOWLERS CROSSROADS AL TORNADO
11/10/02 FAYETTE 1 MILE E HWY 102
0835 PM RED BAY AL 0.75 IN HAIL
11/10/02 FRANKLIN IN RED BAY
0846 PM UNION GROVE AL FUNNEL CLOUD
11/10/02 MARSHALL 4 MILE E OF UNION GROVE
0914 PM CRANE HILL AL TORNADO
11/10/02 CULLMAN STRUCTURES DAMAGED
0927 PM GOOD HOPE AL TORNADO
11/10/02 CULLMAN MANY TREES AND POWER
LINES DOWN
1050 PM BESSEMER AL TORNADO
11/10/02 JEFFERSON ACADEMY DRIVE AND OAK
STREETS - COMPLETE
DESTRUCTION OF BUSINESS
AREA AND SEVERAL HOMES.
1050 PM BESSEMER AL TORNADO
11/10/02 JEFFERSON 18TH STREET AREA
1100 PM ONEONTA AL TORNADO
11/10/02 BLOUNT HAUS DAMAGE - TREES DOWN
1115 PM ALEXIS AL TORNADO
11/10/02 CHEROKEE WEISS LAKE SHORE
1115 PM ALEXIS AL TORNADO
11/10/02 CHEROKEE WEISS LAKESHORE
1120 PM TUCKER CROSSROADS AL TORNADO
11/10/02 CHEROKEE 8 HOUSES DAMAGED 1
DESTROYED
1120 PM TUCKER CROSSROADS AL TORNADO
11/10/02 CHEROKEE *** 4 INJ ***
ASSOCIATED WITH EARLIER
REPORT OF 8 HOUSES
DAMAGED - ALL IN CRITICAL
CONDITION
1120 PM CENTRE AL TORNADO
11/10/02 CHEROKEE *** 1 DEAD , 1 INJ ***
UPDATE - 5 MILE DAMAGE
PATH - 6 E OF CENTRE NE
TO MUD CREEK AREA -
UPDATE - PREVIOUS REPORTE
OF 2 INJURIES NOW UPDATED
TO 1 DEATH AND ONE
MISSING
1130 PM SPRING CREEK AL TORNADO
11/10/02 CHEROKEE BUSINESSES DAMAGED
1233 AM CALERA AL 0.75 IN HAIL
11/11/02 SHELBY AT SHELBY CNTY AIRPORT
1245 AM ANNISTON AL 0.88 IN HAIL
11/11/02 CALHOUN ANNISTON TO OXFORD ON
QUNITARD AVE
0100 AM MONTEVALLO AL 1.00 IN HAIL
11/11/02 SHELBY CNTY RDS 12 AND 24Local storm report, Nov 11, 1:29 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 AM CST MON NOV 11 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM SYCAMORE AL 0.75 IN HAIL
11/11/02 TALLADEGA IN SYCAMORELocal storm report, Nov 11, 1:41 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 AM CST MON NOV 11 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM COUNTY WIDE AL TORNADO
11/10/02 WALKER *** 46 INJ ***
JASPER HOSPITAL TREATING
INJURIESLocal storm report, Nov 11, 1:43 AM CST, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 AM CST MON NOV 11 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM LINCOLN AL 0.75 IN HAIL
11/10/02 TALLADEGA W OF LINCOLN -
CR207/I-20
0707 PM FAYETTE AL WIND DAMAGE
11/10/02 FAYETTE 7 MILE N OF FAYETTE -
HOUSE DAMAGE
0710 PM RUSSELLVILLE AL WIND DAMAGE
11/10/02 FRANKLIN HWY 48 - NEAR RUSSLEVILLE
- TREES AND POWER LINES
DOW
0712 PM FAYETTE AL TORNADO
11/10/02 FAYETTE NRN FAYETTE CNTY -
NUMEROUS HOUSES DAMAGED-
POSSILBE INJURIES - MTF
0725 PM ROGERSVILLE AL 0.75 IN HAIL
11/10/02 LAUDERDALE IN ROGERSVILLE
0726 PM COUNTY WIDE AL WIND DAMAGE
11/10/02 WALKER HWY 13 CLOSED - TREES
DOWN
0732 PM DOUBLE SPRINGS AL 0.88 IN HAIL
11/10/02 WINSTON NEAR DOUBLE SPRINGS
0740 PM POPLAR SPRINGS AL 0.75 IN HAIL
11/10/02 WINSTON HWY 278 AREA
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON LARGE HAIL / NUMEROUS
HOUSES DAMAGED
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON *** 2 INJ ***
10 HOMES DAMAGED -
0750 PM COUNTY WIDE AL TORNADO
11/10/02 WALKER *** 46 INJ ***
JASPER HOSPITAL TREATING
INJURIES
0755 PM COUNTY WIDE AL 0.75 IN HAIL
11/10/02 CULLMAN WRN PORTION OF CNTY
0815 PM CARBON HILL AL TORNADO
11/10/02 WALKER *** 6 DEAD ***
MAJOR DAMAGES - PREVIOUS
REPORTED AS UNKNOWN # OF
INJURIES - PRELIMINARY
0815 PM CARBON HILL AL TORNADO
11/10/02 WALKER CARBON HILL ELEMENTARY
SCHOOL DAMAGED
0817 PM CULLMAN AL 0.75 IN HAIL
11/10/02 CULLMAN NORTH OF CULLMAN AT
AIRPORT
0832 PM FOWLERS CROSSROADS AL TORNADO
11/10/02 FAYETTE 1 MILE E HWY 102
0835 PM RED BAY AL 0.75 IN HAIL
11/10/02 FRANKLIN IN RED BAY
0846 PM UNION GROVE AL FUNNEL CLOUD
11/10/02 MARSHALL 4 MILE E OF UNION GROVE
0914 PM CRANE HILL AL TORNADO
11/10/02 CULLMAN STRUCTURES DAMAGED
0927 PM GOOD HOPE AL TORNADO
11/10/02 CULLMAN MANY TREES AND POWER
LINES DOWN
1050 PM BESSEMER AL TORNADO
11/10/02 JEFFERSON ACADEMY DRIVE AND OAK
STREETS - COMPLETE
DESTRUCTION OF BUSINESS
AREA AND SEVERAL HOMES.
1050 PM BESSEMER AL TORNADO
11/10/02 JEFFERSON 18TH STREET AREA
1100 PM ONEONTA AL TORNADO
11/10/02 BLOUNT HAUS DAMAGE - TREES DOWN
1115 PM ALEXIS AL TORNADO
11/10/02 CHEROKEE WEISS LAKESHORE
1120 PM TUCKER CROSSROADS AL TORNADO
11/10/02 CHEROKEE 8 HOUSES DAMAGED 1
DESTROYED
1120 PM TUCKER CROSSROADS AL TORNADO
11/10/02 CHEROKEE *** 4 INJ ***
ASSOCIATED WITH EARLIER
REPORT OF 8 HOUSES
DAMAGED - ALL IN CRITICAL
CONDITION
1120 PM CENTRE AL TORNADO
11/10/02 CHEROKEE *** 1 DEAD , 1 INJ ***
UPDATE - 5 MILE DAMAGE
PATH - 6 E OF CENTRE NE
TO MUD CREEK AREA -
UPDATE - PREVIOUS REPORTE
OF 2 INJURIES NOW UPDATED
TO 1 DEATH AND ONE
MISSING
1130 PM SPRING CREEK AL TORNADO
11/10/02 CHEROKEE BUSINESSES DAMAGED
1233 AM CALERA AL 0.75 IN HAIL
11/11/02 SHELBY AT SHELBY CNTY AIRPORT
1245 AM ANNISTON AL 0.88 IN HAIL
11/11/02 CALHOUN ANNISTON TO OXFORD ON
QUNITARD AVE
0100 AM MONTEVALLO AL 1.00 IN HAIL
11/11/02 SHELBY CNTY RDS 12 AND 24
0115 AM SYCAMORE AL 0.75 IN HAIL
11/11/02 TALLADEGA IN SYCAMORELocal storm report, Nov 11, 1:51 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 AM CST MON NOV 11 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM ASHLAND AL TORNADO
11/11/02 CLAY PD REPORTEDSpecial weather statement, Nov 11, 2:00 AM CST, 45 minutes before
ALZ008>010-015>050-111000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
200 AM CST MON NOV 11 2002
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 754...
BIBB...BLOUNT...CALHOUN...CHEROKEE...CULLMAN...
DEKALB...ETOWAH...GREENE...HALE...JACKSON...
JEFFERSON...MARSHALL...PICKENS...SHELBY...ST CLAIR...
SUMTER...TUSCALOOSA...WALKER...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 754
WHICH IS IN EFFECT UNTIL 400 AM...
AUTAUGA...BARBOUR...BULLOCK...CHAMBERS...CHILTON...
CLAY...CLEBURNE...COOSA...DALLAS...ELMORE...
LEE...LOWNDES...MACON...MARENGO...MONTGOMERY...
PERRY...PIKE...RANDOLPH...RUSSELL...TALLADEGA...
TALLAPOOSA...
Thunderstorm Wind, Tallapoosa
- When
- November 11, 2:45 AM CST
- Where
- Tallapoosa County, Jacksons Gap
- Measured
- 55 kt (63 mph)
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.883, -85.800
Several trees and power lines were blown down across central Tallapoosa County. A funnel cloud was reported near Jackson's Gap.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, November 11, 20022 deaths · 1 event
- Tornado in South Carolina, November 11, 2002$250,000 · F1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, November 11, 20022 injured · $22,000 · F1 · 10 events
- Tornado in Louisiana, November 11, 2002$35,000 · F1 · 1 event
- Damaging Wind in South Carolina, November 11, 2002$100,000 · 65 kt wind · 1 event
- Damaging Wind in Alabama, November 11, 2002$75,000 · 60 kt wind · 1 event
- Damaging Wind in Maryland, November 11, 2002$75,000 · 1 event
- Damaging Winds in South Carolina, November 11, 2002$21,000 · 80 kt wind · 9 events
- Hail and Damaging Winds in Virginia, November 11, 2002$15,000 · 1.75 in hail · 9 events
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
- Damaging Wind in Tennessee, November 11, 2002$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321657.